MAUDE Adverse Event Report: MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL

MEGADYNE MEDICAL PRODUCTS, INC. MEGASOFT UNIVERSAL DUAL; MEGA SOFT UNIVERSAL DUAL
Model Number 0846
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pain (1994); Partial thickness (Second Degree) Burn (2694); Blister (4537)
Date of Event 03/19/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Date sent: 4/13/2021.As the device was not returned, an analysis investigation could not be performed.A conclusion could not be reached as to what may have caused or contributed to the event.The serial number was not provided; therefore, the manufacturing records could not be reviewed.The photo was provided for review by ethicon medical safety officer.From the photo, lateral aspect of each middle to upper back shows a burn site.The burn injury area appears red and dark brown with some surface skin peeling and wrinkled mainly on left burn side.A few blisters are also seeing on the right burn site.There is no sign of infection at either site.From the photo appearance, the burn injury is likely consistent with the first to second degree burn.From analysis: based on the information provided and timing of the detection, it appears the most likely cause of the lesions is related to pressure necrosis, shearing forces, and/or chemical/allergic reaction and is unlikely to be electrosurgical in nature.Additional information was received: to note, the response provided re-affirmed that only distilled water was used to clean the device; they also mentioned that the fabric layer placed on the device was wet sterilized at 135 degree celsius.Additional information was requested, and the following was obtained: could you please confirm what is the severity of the burn? they think this is the second-degree burns.When were the burns first noticed? at saturday, 20thmar, one day after procedure.What medical intervention was used to treat the burn? (such as salve or stitches) an ointment for external use (vaseline).Are there any anticipated long-term effects from the burn? unknown.What is the current status of the patient? the patient is still in post-operative room, health condition: good.How was the room set up to include patient set up and where was the pad in relation to the patient? there are a nylon layer and a fabric layer above and below the pad.After each procedure, the upper nylon and fabric layer are removed and the pad is cleaned with water, and dried with cotton pad.Was the pad rinsed and let dry before it on this surgical procedure? yes.With what cleaning chemicals was pad cleaned with? distilled water.Does the surgeon believe there is there an alleged deficiency to the pad that led to patient burn and if so why? the surgeons have no ideas how the burns appear in back.When they used traditional pad, they have never seen before.So they think maybe it related to megasoft."patient need to use external medicine to treat the burns.¿ what was the external medicine? an ointment for external use (vaseline).Did the patient have any prolonged hospitalization stay due to this issue? no.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent: is the facility and/or surgeon new to mega soft? with the 0846, do we know if they had one generator or two connected and were they used simultaneously (if two)? brand/model? what type of lar procedure and approximate time patient was on the mega soft? do you know when they cleaned the megasoft pad using distilled water? in the event description it states: ¿did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? --> yes, ¿ (which one of these did the patient experience)? can we please get the device returned for analysis? what is the name of the account? what is the serial number of the product? how long was the procedure? was the pad completely dried before use? was the pad fully under that patient during use?.
 
Event or Problem Description
It was reported that a lower anterior resection was performed on a female patient, (b)(6) years old, a day later, doctors found she had minor burns on her back.They used medicine to treat these burns.And after 4 days, one burn nearly dry.During the procedure, megasoft dual cord 0846 has been used.The set up of megasoft in or was there are a nylon layer and a fabric layer above and below the pad.After each procedure, the upper nylon and fabric layer are removed and the pad is cleaned with water, and dried with cotton pad.Did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? --> yes.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/1/2021.Additional information was requested, and the following was obtained: is the facility and/or surgeon new to mega soft? no, megasoft was used for all or from (b)(6) 2020.With the 0846, do we know if they had one generator or two connected and were they used simultaneously (if two)? brand/model? they connected with one generator, bowa arc 303.What type of lar procedure and approximate time patient was on the mega soft? patients was on megasoft about 3-4 hours.Do you know when they cleaned the megasoft pad using distilled water? after each procedure.In the event description it states: ¿did the patient experience an adverse event such as infection, non-union, allergic reaction, osteoporosis, overloading, pain, degenerative diseases, bleeding or oozing? yes.¿ (which one of these did the patient experience)? pain.Can we please get the device returned for analysis? the hospital does not want to send back this product.What is the name of the account? (b)(6) hospital.Address: (b)(6).What is the serial number of the product? code: 0846, lot: 200845011, exp: 30/04/2022.How long was the procedure? about 3-4 hours.Was the pad completely dried before use? yes, by using cotton pad.Was the pad fully under that patient during use? yes.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformance were identified.
 
Additional Manufacturer Narrative
(b)(4).Date sent: 6/17/2021.Additional information was requested, and the following was obtained: is the pad still currently being used? has the pad been taken out of circulation? if the pad was pulled out of circulation and not being used then can we receive the pad for analysis? answer = the pad is currently being used.And if we want to receive the pad for analysis, we have to give them another pad to use.

Brand Name
MEGASOFT UNIVERSAL DUAL
Common Device Name
MEGA SOFT UNIVERSAL DUAL
Manufacturer (Section D)
MEGADYNE MEDICAL PRODUCTS, INC.
11506 south state street
draper UT 84020
MDR Report Key11655658
Report Number1721194-2021-00026
Device Sequence Number3495476
Product Code GEI
UDI-Device Identifier10614559104248
UDI-Public10614559104248
Combination Product (Y/N)N
PMA/510(K) Number
K133726
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2022
Device Model Number0846
Device Catalogue Number0846
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/23/2021
Supplement Date Received by Manufacturer05/11/2021
06/14/2021
Initial Report FDA Received Date04/13/2021
Supplement Report FDA Received Date06/01/2021
06/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age76 YR